Co-trimoxazole induced Stevens-Johnson syndrome in pediatric age group

Rama R. Bhosale, Abhishek V. Patil, Yogesh G. Mokase

Abstract


Stevens-Johnson syndrome (SJS) is a serious dermatological disorder commonly caused as idiosyncratic reaction to drugs, the most common ones being antibiotics, anticonvulsants and non-steroidal anti-inflammatory drugs. Here, we report a case of co-trimoxazole induced SJS in a 2 years old male child.


Keywords


Co-trimoxazole, Drug reaction, Stevens-Johnson syndrome

Full Text:

PDF

References


Harr T, French LE. Toxic epidermal necrolysis and Stevens-Johnson syndrome. Orphanet J Rare Dis 2010;5:39.

Brett AS, Philips D, Lynn AW. Intravenous immunoglobulin therapy for Steven-Johnson syndrome. South Med J 2001;94:342-3.

Bhasin A, Gurtoo A, Gupta L, Aggarwal G. First case of mirtazepine-induced Stevens-Johnson syndrome from India. Indian J Pharmacol 2012;44:656-8.

Tripathi KD. Essentials of Medical Pharmacology. New Delhi: Jaypee publication, 6th edition; 2008:686.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30:239-45.